Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 371, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 3, 2011, 3:36 PM CDT for Camden County, Miller County, Pulaski County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:36 PM CDT (20:36 UTC)
- Expired
- Jul 3, 2011, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Camden County, MO, Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS53 KSGF 032036
SVRSGF
MOC029-131-169-032115-
/O.NEW.KSGF.SV.W.0371.110703T2036Z-110703T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PULASKI COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 415 PM CDT.
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF RICHLAND...OR 15 MILES
EAST OF CAMDENTON...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE CROCKER...RICHLAND AND WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3781 9219 3782 9241 3786 9241 3783 9246
3783 9252 3802 9250 3807 9219
TIME...MOT...LOC 2036Z 269DEG 12KT 3794 9248
WIND...HAIL <50MPH 1.75IN
$$
HATCH2 follow-up statements
032
WWUS53 KSGF 032054
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT SUN JUL 3 2011
MOC029-032104-
/O.CAN.KSGF.SV.W.0371.000000T0000Z-110703T2115Z/
CAMDEN MO-
354 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY IS
CANCELLED...
&&
LAT...LON 3781 9219 3782 9241 3786 9241 3804 9241
3807 9219
TIME...MOT...LOC 2054Z 269DEG 12KT 3794 9240
$$
MOC131-169-032115-
/O.CON.KSGF.SV.W.0371.000000T0000Z-110703T2115Z/
MILLER MO-PULASKI MO-
354 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN PULASKI AND SOUTHEASTERN MILLER COUNTIES...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 5 MILES WEST OF SWEDEBORG...OR 14
MILES NORTHWEST OF WAYNESVILLE...MOVING EAST AT 15 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE CROCKER...RICHLAND AND WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3781 9219 3782 9241 3786 9241 3804 9241
3807 9219
TIME...MOT...LOC 2054Z 269DEG 12KT 3794 9240
WIND...HAIL <50MPH 1.00IN
$$
HATCH614
WWUS53 KSGF 032107
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT SUN JUL 3 2011
MOC131-169-032117-
/O.EXP.KSGF.SV.W.0371.000000T0000Z-110703T2115Z/
MILLER MO-PULASKI MO-
407 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI AND
SOUTHEASTERN MILLER COUNTIES WILL EXPIRE AT 415 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3781 9219 3782 9241 3786 9241 3804 9241
3807 9219
TIME...MOT...LOC 2107Z 269DEG 12KT 3794 9234
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:04 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 3, 2:04 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 204 PM CDT SUN JUL 3 2011 .DISCUSSION... /ISSUED 130 PM CDT SUN JUL 3 2011/ A WEAK FRONT STALLED OVER CNTRL MO/EAST CNTRL KS...AND HAS BECOME REINFORCED BY RAIN COOLED AIR TO SOME EXTENT. THIS HAS KEPT MOST OF THE FCST AREA IN THE HOT/MUGGY AIR. TEMPERATURES ARE AGAIN APPROACHING 100 DEG F AT KJLN AND ARE IN THE LOW/MID 90S ELSEWHERE. LIKE YESTERDAY LOWER DEW POINTS ARE KEEPING HEAT INDEX VALUES FROM GETTING WAY OUT OF HAND...GENERALLY IN THE MID/UPPER 90S AT AIRPORT SITES AT 1 PM. CLOUD COVER AND CUMULUS DEVELOPMENT IS NOW HELPING TO SLOW THE UPWARD DIURNAL TEMPERATURE TREND...BUT MOST AREAS SHOULD SEE 100 TO 105 DEG F HEAT INDEX VALUES BY LATE THIS AFTERNOON. A SHORTWAVE OVER EASTERN NEB/EASTERN KS WITH CONVECTIVE CLUSTER AHEAD OF IT OVER NORTHERN/CENTRAL MO WILL SHIFT E-SE THIS AFTERNOON/TONIGHT. LOW LEVEL BOUNDARIES SOUTH OF THE CONVECTION INTO WESTERN MO MAY SERVED AS A TRIGGER FOR CONVECTION THIS AFTERNOON. STRONG/SEVERE CONVECTION HAS SKIRTED THE FAR NORTHERN CWFA WITH THIS FEATURE...BUT WITH CONVECTIVE TEMPERATURE BEING REACHED...MAY SEE DEVELOPMENT ALONG THIS BOUNDARY SHORTLY. ELSEWHERE...ISOLD PULSE STORMS ARE AGAIN UNDERWAY OVER THE MO OZARKS. GIVEN THE STRONG INSTABILITY WITH RUC PROGGED SOUNDINGS INDICATING 3000 J/KG MLCAPES AND WITH SOME MID LEVEL DRY AIR (20-25 DEG K THETA-E DIFFERENTIAL SFC-700/500MB)...HAIL/WIND WILL BE THE MAIN STORM THREATS THROUGH THIS EVENING. THE SHORTWAVE IS PROGGED TO MOVE SLOWLY SOUTHEAST TO THE BOOTHEAL REGION BY 05/0000Z...SO OVERNIGHT CONVECTION NEAR OR JUST NORTH- EAST OF THE CWFA WILL BE POSSIBLE THROUGH TONIGHT WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. HAVE HIGHEST POPS OVER CNTRL MO TO COVER THIS. ONCE THE SHORTWAVE MOVES E-SE OF THE REGION...WE MAY GET A BREAK IN THE CONVECTION TUE-TUE EVENING. BUT WITH MORE ABUNDANT SUNSHINE...PROGGED HEAT INDEX VALUES REACH THE 100-105 DEG F TUE AFTERNOON. WITH THE MAIN UPPER RIDGE AXIS OVER THE WESTERN CONUS...ANOTHER SHORTWAVE AND ASSOCIATED SFC FRONT WILL MOVE THROUGH THE REGION WED-WED NIGHT WITH ADDITIONAL CHANCES FOR TSTMS. AFTER THAT...SOME NIGHTTIME CONVECTION MAY AFFECT AREAS NORTH OF THE FRONT...GENERALLY FAVORING THE SW AND SOUTHERN CWFA DEPENDING ON WHERE THE BAROCLINIC ZONE SETS UP. IN LATER PERIODS...BOTH THE GFS AND ECMWF INDICATE THE UPPER RIDGE BUILDING BACK TO THE NORTHEAST INTO THE AREA BY NEXT WEEKEND. DSA && .AVIATION... FOR THE 18Z TAFS...A COLD/STATIONARY FRONT ACROSS CENTRAL MISSOURI WILL CONTINUE TO ACT AS A FOCUS FOR STORM DEVELOPMENT THROUGH FORECAST PERIOD. THERE WILL BE THE POTENTIAL FOR ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND INTO THE 4TH OF JULY. DESPITE THE FRONT...CURRENT THINKING IS THAT COVERAGE WILL NOT BE SUFFICIENT FOR PREDOMINANT CONVECTION IN THE TAFS AND HAVE USED VCTS OR CB INSTEAD. VFR CONDITIONS WILL BE PREDOMINANT AS A RESULT...EXCEPT IF THUNDERSTORMS DO IMPACT TERMINALS. WILL MONITOR AND UPDATE AS NEEDED IN THE EVENT STORMS DO IMPACT AREA AERODROMES. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 3, 12:59 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT SUN JUL 3 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. LIMITED RISK FOR LIGHTNING. LIMITED RISK FOR LARGE HAIL. LIMITED RISK FOR DAMAGING THUNDERSTORM WIND. ELEVATED RISK FOR EXTREME HEAT. DISCUSSION... A FRONT HAS STALLED OVER CENTRAL MISSOURI TODAY WITH SIGNIFICANTLY COOLER AIR REMAINING NORTH OF THE REGION. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE AFTERNOON HEAT INDEX VALUES OF 100 TO 105 IN MANY AREAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OZARKS THIS AFTERNOON AND EVENING. STRONG INSTABILITY WILL ALLOW A FEW STRONG TO SEVERE STORMS TO DEVELOP WITH LARGE HAIL AND DAMAGING WINDS THE MAIN POTENTIAL STORM THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL BE POSSIBLE AGAIN MONDAY. ANOTHER FRONT MOVING SOUTH THROUGH THE REGION WILL BRING ADDITIONAL THUNDERSTORM CHANCES WEDNESDAY AND THURSDAY. NEAR OR ABOVE NORMAL TEMPERATURES CAN BE EXPECTED FOR THE UPCOMING WEEK. HEAT INDEX VALUES ARE EXPECTED TO REACH 100 TO 105 TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jul 3, 2:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL CAMDENTON 38.01N 92.74W
07/03/2011 E0.88 INCH CAMDEN MO LAW ENFORCEMENT
&&
JTKLocal storm report, Jul 3, 3:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 WSW STRAFFORD 37.26N 93.15W
07/03/2011 E1.00 INCH GREENE MO AMATEUR RADIO
&&
JTKLocal storm report, Jul 3, 3:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLOOD STRAFFORD 37.27N 93.12W
07/03/2011 GREENE MO AMATEUR RADIO
ONE TO TWO INCHES OF WATER FLOWING OVER THE ROADWAY IN
THE TOWN OF STRAFFORD.
&&
BOXELLLocal storm report, Jul 3, 3:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 S CAMDENTON 37.98N 92.74W
07/03/2011 E1.00 INCH CAMDEN MO PUBLIC
&&
JTKLocal storm report, Jul 3, 3:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 NNW CAMDENTON 38.07N 92.79W
07/03/2011 E1.00 INCH CAMDEN MO PUBLIC
&&
JTKLocal storm report, Jul 3, 3:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL CAMDENTON 38.01N 92.74W
07/03/2011 E1.75 INCH CAMDEN MO PUBLIC
&&
JTKThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 35 min |
| Jul 2, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 35 min |
| Jul 2, 7:44 PM CDT | Special Weather Statement | SGF | Cedar | 31 min |
| Jul 2, 8:04 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 41 min |
| Jul 2, 8:20 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 55 min |
| Jul 3, 1:33 PM CDT | Special Weather Statement | SGF | Morgan | 27 min |
| Jul 3, 2:05 PM CDT | Special Weather Statement | SGF | Morgan | 25 min |
| Jul 3, 2:12 PM CDT | Special Weather Statement | SGF | Webster | 33 min |
| Jul 3, 2:38 PM CDT | Special Weather Statement | SGF | Camden | 37 min |
| Jul 3, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 55 min |
| Jul 3, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 32 min |
| Jul 3, 2:54 PM CDT | Areal Flood Advisory | SGF | Greene, Webster | 2 hr |
| Jul 3, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 44 min |
| Jul 3, 3:37 PM CDT | Areal Flood Advisory | SGF | Greene | 97 min |
| Jul 3, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 28 min |
| Jul 3, 3:41 PM CDT | Special Weather Statement | SGF | Laclede | 34 min |
| Jul 3, 3:50 PM CDT | Special Weather Statement | SGF | Maries | 25 min |
| Jul 3, 4:05 PM CDT | Special Weather Statement | SGF | Pulaski | 25 min |
| Jul 3, 4:37 PM CDT | Special Weather Statement | SGF | Phelps | 38 min |
| Jul 3, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 27 min |
| Jul 3, 5:48 PM CDT | Special Weather Statement | SGF | Vernon | 27 min |
| Jul 3, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 30 min |
| Jul 3, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.